Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Corpus Christi, TX

May 2, 2025McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 2, 2025, 11:45 PM CDT for McMullen County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2025, 11:45 PM CDT (04:45 UTC)
Expired
May 3, 2025, 12:00 AM CDT
In force
15 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 7:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

442 
WUUS54 KCRP 030445
SVRCRP
TXC311-030530-
/O.NEW.KCRP.SV.W.0021.250503T0445Z-250503T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1145 PM CDT Fri May 2 2025

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  East central McMullen County in south central Texas...

* Until 1230 AM CDT.

* At 1144 PM CDT, a severe thunderstorm was located 10 miles south of
  Tilden, moving southeast at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  east central McMullen County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2840 9833 2813 9834 2833 9864 2843 9856
TIME...MOT...LOC 0444Z 303DEG 14KT 2831 9851 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

BF
1 follow-up statement
155 
WWUS54 KCRP 030500
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
1200 AM CDT Sat May 3 2025

TXC311-030510-
/O.CAN.KCRP.SV.W.0021.000000T0000Z-250503T0530Z/
McMullen TX-
1200 AM CDT Sat May 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCMULLEN COUNTY
IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

&&

LAT...LON 2840 9833 2813 9834 2833 9864 2843 9856
TIME...MOT...LOC 0459Z 303DEG 14KT 2827 9845 

$$

BF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:43 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 2, 9:43 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
943 PM CDT Fri May 2 2025

...New UPDATE...

.UPDATE...
Issued at 929 PM CDT Fri May 2 2025

Storms Prediction Center has placed S TX in a Severe Thunderstorm
Watch until 2 AM. Strong storms along a cold front have moved
southeast into the Victoria Crossroads area this evening and at
this time, remain sub-severe. The airmass is moderately unstable,
thus the potential for severe continues. Another area of storms
are approaching La Salle and Webb Counties where the environment
is much more unstable. Will continue to monitor storms for strong
winds and large hail as these storms move across S TX over the
next several hours. In addition to the severe potential, localized flooding
or flash flooding may also occur due to heavy rainfall,
especially across low lying areas and urban areas. Keep up with
the changing weather conditions tonight with multiple ways to
receive warnings.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 113 PM CDT Fri May 2 2025

Key Messages:

- Slight risk of severe weather tonight

- Marginal risk of excessive rainfall along the Coastal Bend and
  southern Coastal Plains, Slight risk over the rest of the area.

Daytime heating and continued moisture advection will lead to
further instability through the afternoon and evening, adding to
an impressive 18Z observed ~4100 J/kg MUCAPE. Storms will develop
along a cold front over the Hill Country and move south tonight.
Showers and thunderstorms will reach the area (along with the
front) between 01Z-03Z, then push south through the area. Hi-res
guidance shows a few discrete cells developing ahead of the cold
front which may develop into severe thunderstorms with large hail
and damaging winds. While unlikely, a tornado could be possible,
particularly in these cells. Showers and thunderstorms along the
front will be mostly linear with more of a large hail and damaging
wind threat.

Storms will diminish overnight as the front exits the area (around
09Z), though a few lingering showers may continue through the
day. Temperatures will be slightly cooler for Saturday, with highs
in the low 80s. Skies will begin to clear late Saturday through
Saturday night.

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 113 PM CDT Fri May 2 2025

Key Messages:
- Scattered to numerous showers and storms are expected Monday
through Thursday

The long term is going to be pretty wet as we head into next week.
There will be multiple disturbances that will kick off subsequent
boundaries that will likely linger in the region through most of the
week. Daily rain chances will be around (30-50%) most days with the
best chances being Tuesday and Wednesday. These are the days models
depict a boundary stalling to the north around Central Texas which
will likely be the focus for rain chances.

Highs will be more pleasant to begin the long term as we will see
highs in the 80s across the region Sunday and Monday. Unfortunately
this will be momentarily short lived with 80s and upper 90s out west
Tuesday, though mostly 80s return during the latter portion of the
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Fri May 2 2025

VFR conditions currently prevail across S TX. However, a line of
storms across the Edwards Plateau across to Central and East TX
are expected to move southeastward into the COT and VCT TAF sites
around 01Z, LRD around 02Z-03Z, and ALI/CRP sites around 03Z-05Z.
Some of the storms may become strong to severe with large hail and
damaging winds. For now have included gust up to around 30KT given
the probability of stronger 50-60KT is low around 15%. A mix of
IFR/MVFR conditions are expected in and around storms. The storms
are along a cold front and winds are expected to shift to the
northeast behind the front overnight tonight, then become east by
late Saturday afternoon. The storms and associated front are
expected to move out of S TX by 10-12Z, but another round of
storms will be possible Saturday afternoon as the front
potentially stalls south of the area and then retreats northward
Saturday afternoon.

&&

.MARINE...
Issued at 113 PM CDT Fri May 2 2025

A moderate to high chance of showers and thunderstorms is
expected late tonight. A few of these storms could be strong to
severe with gusts greater than 34 knots, hail, and frequent
lightning. Winds will be gusty and unpredictable in and around
thunderstorms. Otherwise, a moderate (BF 4) to occasionally gentle
(BF 3) breeze is expected across the waters with a low chance of
showers and thunderstorms expected through Saturday night. By
Sunday night, flow veers southeasterly with 3-4 ft seas through
Monday. From Monday evening, a fresh (BF 5) onshore flow develops
allowing seas to increase to 5-6 ft in the open waters. Generally
moderate flow will return by Tuesday evening though seas are
expected to be slow to respond. Chances for showers and
thunderstorms exists daily through the upcoming week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    69  82  65  80 /  60  30  10  10
Victoria          65  83  58  84 /  60  20  10   0
Laredo            69  82  66  81 /  70  40  10  20
Alice             67  84  63  83 /  60  30  10  10
Rockport          70  84  67  82 /  60  30  10  10
Cotulla           68  83  62  84 /  80  20   0  10
Kingsville        68  82  65  81 /  60  40  20  20
Navy Corpus       71  81  71  79 /  60  40  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...TE/81
LONG TERM....NP/92
AVIATION...TE/81

In the hours before

Special weather statement, May 2, 8:37 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
837 PM CDT Fri May 2 2025

TXZ233-234-030200-
Victoria TX-Goliad TX-
837 PM CDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL VICTORIA AND NORTHEASTERN
GOLIAD COUNTIES THROUGH 900 PM CDT...

At 836 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sublime to near Charco. Movement was east
at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Victoria, Goliad, Fannin, Fordtran, Victoria Colony Creek Country
Club, Schroeder, Ander, Mission Valley, Victoria Detar Hospital
North, Weesatche, Weser, Nursery, Victoria Riverside Park, Coleto
Creek Park, Victoria College, Victoria Mall, Saxet Lakes, Brentwood
Subdivision, Oak Village, and Salem.

This includes the following highways...
 US Highway 183 between mile markers 628 and 644.
 US Highway 59 between mile markers 632 and 666.
 US Highway 77 between mile markers 560 and 588.
 US Highway 87 between mile markers 798 and 814.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

&&

LAT...LON 2906 9694 2902 9683 2895 9680 2852 9720
      2879 9761 2892 9742 2887 9730 2910 9698
TIME...MOT...LOC 0136Z 286DEG 23KT 2949 9686 2875 9753

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KRS
Special weather statement, May 2, 8:59 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
859 PM CDT Fri May 2 2025

TXZ233-234-030230-
Victoria TX-Goliad TX-
859 PM CDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL VICTORIA AND NORTHEASTERN
GOLIAD COUNTIES THROUGH 930 PM CDT...

At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Sublime to 6 miles north
of Goliad. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Victoria, Goliad, Fannin, Fordtran, Victoria Colony Creek Country
Club, Schroeder, Ander, Mission Valley, Victoria Detar Hospital
North, Weesatche, Weser, Nursery, Victoria Riverside Park, Coleto
Creek Park, Victoria College, Victoria Mall, Saxet Lakes, Brentwood
Subdivision, Oak Village, and Salem.

This includes the following highways...
 US Highway 183 between mile markers 626 and 642.
 US Highway 59 between mile markers 626 and 666.
 US Highway 77 between mile markers 560 and 588.
 US Highway 87 between mile markers 798 and 814.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

&&

LAT...LON 2906 9694 2902 9683 2892 9679 2854 9719
      2879 9761 2892 9742 2890 9734 2887 9730
      2910 9698
TIME...MOT...LOC 0158Z 268DEG 29KT 2942 9664 2876 9739

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KRS
Special weather statement, May 2, 9:29 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
929 PM CDT Fri May 2 2025

TXZ233-234-246-030300-
Victoria TX-Inland Refugio TX-Goliad TX-
929 PM CDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT VICTORIA...EASTERN GOLIAD AND
NORTH CENTRAL REFUGIO COUNTIES THROUGH 1000 PM CDT...

At 929 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Edna to 6 miles southwest
of Goliad. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Victoria, Goliad, McFaddin, Guadalupe, Fannin, Victoria Colony Creek
Country Club, Nursery, Victoria Riverside Park, Victoria College,
Victoria Mall, Saxet Lakes, Brentwood Subdivision, Inez, Salem,
Telferner, Downtown Victoria, Schroeder, Dacosta, Wood Hi, and
Bloomington.

This includes the following highways...
 US Highway 183 between mile markers 634 and 656.
 US Highway 59 between mile markers 622 and 674.
 US Highway 77 between mile markers 560 and 600.
 US Highway 87 between mile markers 798 and 824.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

&&

LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
      2890 9676 2889 9673 2887 9673 2885 9670
      2884 9672 2882 9672 2879 9670 2840 9721
      2863 9760 2887 9729 2910 9697
TIME...MOT...LOC 0229Z 274DEG 18KT 2909 9673 2859 9744

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KRS
Special weather statement, May 2, 9:51 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
951 PM CDT Fri May 2 2025

TXZ229-030330-
La Salle TX-
951 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LA SALLE COUNTY THROUGH
1030 PM CDT...

At 950 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loma Vista, or 11 miles southeast of Batesville, moving southeast at
35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cotulla, Millett, Los Angeles, Gardendale, Woodward, and Chaparral
Wildlife Management Area.

This includes Interstate 35 between mile markers 59 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

&&

LAT...LON 2853 9887 2826 9939 2827 9940 2864 9940
      2865 9903
TIME...MOT...LOC 0250Z 315DEG 22KT 2879 9954

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BF
Special weather statement, May 2, 10:45 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Corpus Christi TX
1045 PM CDT Fri May 2 2025

TXZ239-030445-
Webb TX-
1045 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WEBB COUNTY THROUGH 1145
PM CDT...

At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Columbia Bridge, or 21 miles west of Laredo,
moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Laredo, Texas A&M, Laredo International Airport, Unitec Industrial
Park, Ranchos Penitas West, Columbia Bridge, United South High
School, St Augustine High School South Laredo, Doctors Hospital Of
Laredo, Laredo Country Club, Laredo Community College, Orvil, and
Botines.

This includes the following highways...
 Interstate 35 between mile markers 1 and 17.
 US Highway 59 between mile markers 818 and 824.
 US Highway 83 between mile markers 718 and 722.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

&&

LAT...LON 2746 9949 2749 9948 2750 9950 2750 9953
      2757 9951 2761 9954 2760 9958 2761 9958
      2764 9960 2764 9963 2763 9964 2764 9967
      2765 9966 2767 9969 2765 9970 2772 9976
      2773 9979 2775 9930 2744 9933
TIME...MOT...LOC 0344Z 273DEG 26KT 2760 9983

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BF
Special weather statement, May 2, 11:30 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1130 PM CDT Fri May 2 2025

TXZ229-230-239-240-030500-
McMullen TX-Webb TX-Duval TX-La Salle TX-
1130 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DUVAL...
NORTHEASTERN WEBB...SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN
COUNTIES THROUGH MIDNIGHT CDT...

At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Loma Alta, or 18 miles northwest of Freer, moving
southeast at 55 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Freer and Seven Sisters.

This includes US Highway 59 between mile markers 758 and 768.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

&&

LAT...LON 2811 9894 2836 9880 2806 9857 2805 9843
      2784 9861
TIME...MOT...LOC 0429Z 309DEG 46KT 2812 9875

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:37 PM CDTSpecial Weather StatementCRPVictoria23 min
May 2, 8:59 PM CDTSpecial Weather StatementCRPVictoria31 min
May 2, 9:29 PM CDTSpecial Weather StatementCRPGoliad, Victoria31 min
May 2, 9:51 PM CDTSpecial Weather StatementCRPLa Salle39 min
May 2, 10:04 PM CDTSevere Thunderstorm WarningCRPLa Salle41 min
May 2, 10:25 PM CDTSevere Thunderstorm Warning Considerable damage threatCRPWebb65 min
May 2, 10:32 PM CDTSevere Thunderstorm WarningCRPLa Salle21 min
May 2, 10:45 PM CDTSpecial Weather StatementCRPWebb60 min
May 2, 11:03 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb20 min
May 2, 11:06 PM CDTSevere Thunderstorm WarningCRPMcMullen39 min
May 2, 11:30 PM CDTSpecial Weather StatementCRPMcMullen30 min
May 3, 12:03 AM CDTSpecial Weather StatementCRPLive Oak27 min
May 3, 12:12 AM CDTSpecial Weather StatementCRPJim Wells33 min
May 3, 12:30 AM CDTSpecial Weather StatementCRPDuval30 min
May 3, 12:49 AM CDTSpecial Weather StatementCRPJim Wells41 min
May 3, 1:28 AM CDTSpecial Weather StatementCRPJim Wells47 min
May 3, 1:44 AM CDTSpecial Marine WarningCRP61 min
May 3, 1:52 AM CDTSpecial Weather StatementCRPKleberg38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.